3D Games Crash, "Native American Blanket" effect

By jophilli
Apr 15, 2007
Topic Status:
Not open for further replies.
  1. Hello, I am having a problem with 3D games, specifically Warcraft III and Age of Mythology. I've been playing a lot of DotA lately (warcraft mod) and decided to revisit AoM, so I've only had this problem with those two games. It would probably happen with any other 3D game if I tried them...

    Anyhow, with Warcraft I could be 40 minutes into a game, and maybe the game would freeze and immediately the colors bleed vertically and create this sort of "navajo blanket" effect, not sure how to explain it. I don't know if there is a technical term for that... but, with AoM, it happens within the first 5 minutes every time. I am getting frustrated because I am trying to LAN with my friend... I hope it is not a hardware problem, or a sign of my video card starting to puke.

    My laptop is a Gateway, about two years old, has an AMD Athlon 64, ATI Radeon X600 Mobility 256 MB, XP Pro, 1 Gig Ram.
  2. jophilli

    jophilli Newcomer, in training Topic Starter

    So apparently nobody has had this problem?
  3. mailpup

    mailpup TS Special Forces Posts: 8,392   +205

    It sounds like an overheating problem. Can you open it to clean out any dust accumulation?
Topic Status:
Not open for further replies.


Add New Comment

TechSpot Members
Login or sign up for free,
it takes about 30 seconds.
You may also...


Get complete access to the TechSpot community. Join thousands of technology enthusiasts that contribute and share knowledge in our forum. Get a private inbox, upload your own photo gallery and more.